Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

July 21, 2015Livingston County, New York

NWS Buffalo, NY issued this special weather statement at Jul 21, 2015, 10:17 AM EDT for Livingston County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2015, 10:17 AM EDT (14:17 UTC)
Expired
Jul 21, 2015, 11:00 AM EDT
In force
43 min
Issued by
NWS Buffalo, NY

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WWUS81 KBUF 211417
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT TUE JUL 21 2015
 
NYZ003-013-014-211500-
ONTARIO-LIVINGSTON-MONROE-
1017 AM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON AND SOUTH CENTRAL MONROE COUNTIES...

AT 1015 AM EDT...A STRONG THUNDERSTORM WAS NEAR GENESEO...MOVING EAST
AT 35 MPH.

WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...AVON...MOUNT MORRIS...VICTOR...
HONEOYE FALLS...CONESUS...BRISTOL...CALEDONIA AND LIMA.

THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.
 
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY 
DOWNPOURS.

LAT...LON 4272 7795 4297 7788 4301 7741 4285 7730
      4267 7740
TIME...MOT...LOC 1415Z 270DEG 32KT 4285 7779 
$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:30 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 21, 7:30 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
730 AM EDT TUE JUL 21 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL DRIFT ACROSS THE AREA EARLY TODAY AND BRING
SCATTERED SHOWERS AND POSSIBLY SOME THUNDERSTORMS. HIGH PRESSURE
WILL THEN BUILD ACROSS THE LOWER GREAT LAKES WITH MAINLY DRY WEATHER
FOR THE REST OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL SWEEP ACROSS THE REGION FROM NORTH TO SOUTH...
FOLLOWED BY AN UPPER LEVEL TROUGH. THE CLOSE PROXIMITY OF THE UPPER
TROUGH AND FRONT WILL DESTABILIZE THE AIRMASS AND PRODUCE SCATTERED
SHOWERS AND POSSIBLY SOME THUNDERSTORMS. MOST UNSTABLE CAPE IN THE
1000-500MB LAYER WILL INCREASE ALONG THE FRONT THIS MORNING...TO A
1200-2000 J/KG RANGE ACROSS SOUTHWESTERN TO CENTRAL NY. A SECONDARY
MAXIMUM OCCURS OVER THE EASTERN LAKE ONTARIO REGION IN THE AFTERNOON
MORE CLOSELY WITH THE COOLER TEMPS ALOFT IN THE UPPER TROUGH. EVEN
WITH THE PASSAGE OF THE FRONT...THE HIGH TEMPS TODAY WILL CLIMB TO
THE MIDDLE TO UPPER 70S.

SKIES WILL CLEAR OUT FROM WEST TO EAST LATER THIS AFTERNOON AS THE
RIDGE OF HIGH PRESSURE BUILDS IN. DEWPOINTS WILL DROP OFF TO THE
LOWER TO MIDDLE 50S...THUS OVERNIGHT LOW TEMPERATURES WILL LIKEWISE
SETTLE TO THE 50S ACROSS THE REGION...LOWER 50S IN HILLIER TERRAIN
AND THE MID TO UPPER 50S ACROSS LOWER ELEVATIONS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
LATEST MODEL SUITE CONTINUING TO SUPPORT A MID LEVEL TROUGH ANCHORED
OVER QUEBEC DURING THE MID WEEK PERIOD. COOLER AIR ALOFT COMBINED
WITH DIURNAL HEATING AND A SERIES OF WEAK MID LEVEL SHORTWAVES
MOVING THROUGH THE BASE OF THE TROUGH WILL RESULT IN SCATTERED
MAINLY DIURNALLY DRIVEN SHOWERS ACROSS THE NORTH COUNTRY. HIGH
PRESSURE OVER THE OHIO VALLEY WILL MAINTAIN ENOUGH DRY AIR TO KEEP
THE REMAINDER OF THE AREA DRY WITH MORE ANTICIPATED SUNSHINE.

850 MB TEMPERATURES AROUND +10C WILL KEEP TEMPERATURES ABOUT 3 TO 5
DEGREES BELOW NORMAL AND POSSIBLY EVEN COOLER ACROSS THE NORTH
COUNTRY. HIGHS BOTH WEDNESDAY AND THURSDAY GENERALLY IN THE LOWER TO
MID 70S...ALTHOUGH THEY MAY HOLD IN THE 60S ACROSS THE NORTH
COUNTRY. LOWS WEDNESDAY NIGHT LOOK TO BE IN THE MID TO UPPER 50S ON
THE LAKE PLAINS AND THE MID TO UPPER 40S IN THE COOLER SOUTHERN TIER
VALLEYS AND TUG HILL REGION.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY THE PERSISTENT TROUGH OVER EASTERN CANADA AND NORTHERN NEW
ENGLAND WILL BEGIN TO PULL EAST INTO THE CANADIAN MARITIMES...BUT
STILL MAINTAIN ENOUGH CYCLONIC FLOW AND MOISTURE ACROSS THE NORTH
COUNTRY TO POSSIBLY SUPPORT A FEW SCATTERED SHOWERS EAST OF LAKE
ONTARIO. OTHERWISE FOR THE REST OF THE AREA EXPECT A GOOD AMOUNT OF
SUNSHINE AS HIGH PRESSURE BUILDS FROM THE OHIO VALLEY INTO THE LOWER
LAKES. TEMPERATURES WILL BEGIN TO MODERATE SLOWLY WITH HIGHS IN THE
UPPER 70S ACROSS LOWER ELEVATIONS AND LOW TO MID 70S ACROSS HIGHER
TERRAIN.

ON SATURDAY HIGH PRESSURE WILL BUILD SLOWLY EAST ACROSS THE LOWER
LAKES AND NEW ENGLAND AND BRING A CONTINUATION OF DRY WEATHER AND
SUNSHINE. TEMPERATURES WILL CONTINUE TO MODERATE BACK TO NEAR
AVERAGE FOR MID SUMMER WITH HIGHS IN THE LOWER 80S AT LOWER
ELEVATIONS.

THE NEXT CHANCE OF A FEW SHOWERS AND THUNDERSTORMS WILL ARRIVE
SATURDAY NIGHT AND SUNDAY WITH BOTH 12Z RUNS OF THE GFS AND ECMWF
CONTINUING TO SHOW A WEAK TROUGH MOVING THROUGH THE GREAT LAKES. A
FEW SHOWERS MAY LINGER INTO MONDAY ESPECIALLY ACROSS EASTERN
PORTIONS OF THE AREA. TEMPERATURES WILL BE WARM SUNDAY AND MONDAY
WITH HIGHS IN THE LOWER 80S AT LOWER ELEVATIONS. HUMIDITY WILL ALSO
CREEP UPWARD...BUT IT WILL NOT BECOME AS OPPRESSIVE AS IT WAS OVER
THIS PAST WEEKEND.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR EXPECTED TO PREVAIL THROUGH THIS TAF CYCLE. ONLY EXCEPTION MAY
BE BRIEF PERIODS OF MVFR CIGS/VSBYS WITH CONVECTION ALONG A COLD
FRONT PASSING NORTHWEST TO SOUTHEAST ACROSS THE AREA TUESDAY MORNING.

OUTLOOK...
WEDNESDAY THROUGH SATURDAY...MAINLY VFR.

&&

.MARINE...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
INTO THIS MORNING. WINDS AND WAVES WILL INCREASE SOME LATER TONIGHT
AND WEDNESDAY BEHIND THE COLD FRONT WITH WINDS AROUND 15-17 KNOTS
AND WAVES 2-4 FEET. THIS WILL PRODUCE CHOPPY CONDITIONS MAINLY ON
LAKE ONTARIO...BUT WINDS AND WAVES ARE EXPECTED TO BE JUST UNDER
SMALL CRAFT ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...LEVAN/WCH
NEAR TERM...WCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL/WCH
MARINE...LEVAN/WCH
Hazardous weather outlook, Jul 21, 5:43 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
543 AM EDT TUE JUL 21 2015

NYZ001>008-010>014-019>021-085-220945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
543 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
543 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 21, 10:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EDT TUE JUL 21 2015

NYZ003-013-014-211500-
ONTARIO-LIVINGSTON-MONROE-
1017 AM EDT TUE JUL 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ONTARIO...NORTHERN
LIVINGSTON AND SOUTH CENTRAL MONROE COUNTIES...

AT 1015 AM EDT...A STRONG THUNDERSTORM WAS NEAR GENESEO...MOVING EAST
AT 35 MPH.

WINDS GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENESEO...LETCHWORTH STATE PARK...AVON...MOUNT MORRIS...VICTOR...
HONEOYE FALLS...CONESUS...BRISTOL...CALEDONIA AND LIMA.

THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 10.

THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

LAT...LON 4272 7795 4297 7788 4301 7741 4285 7730
      4267 7740
TIME...MOT...LOC 1415Z 270DEG 32KT 4285 7779

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:50 AM EDTSpecial Weather StatementBUFOntario40 min
Jul 21, 3:25 PM EDTSmall Craft AdvisoryBUF10 hr

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.